Posted by: Worried | 2009-02-24

Anti-depressant Side Effects

Hi Doc

I' ve been on Nuzak and Buspar for about 5 years. The dosage used to be very high in the begining - 3xNuzak and 2x Buspar daily, however I' ve been on one a day of each for most of the time. The meds worked very well. However due to the effect on libido my GP prescribed Wellbutrin SR (150)about a month ago. Made me very dizzy - don' t know how to explain it -felt weird -' asof ek sterretjies gesien het'  Didn' t feel depressed though, just a bit emotional (cried easily for silly reasons). Also felt more anxious.

Two weeks into the treatment I went to see a psychiatrist. She said the dizzyness could be withdrawal from the Nuzak and increased the dosage to Wellbutrin XL (300) . Said that I should be a bit more patient.

It' s been a week now. The dizziness seems better (although not completely gone). Just get very anxious very easily - heart pounds fast and I get this ' benoude'  feeling on my chest every now an then. Could this be the Wellbutrin and if so is it dangerous or will get better with time? Im still on the Buspar (one a day) - perhaps this could be increased?

Anyone else experienced these symptoms on Wellbutrin?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Pleased to hear you found the meds helped you. There's some reason to think that combining Buspar / Buspirone with an Ad like Nuzak might increase its effectiveness. Wellbutrin is a powerful AD, and has the advantage that it doesn't have the major impact on libido and sex drive which most of the others can have ( though usually not in everyone ). But it might, especially at first, be experienced as a bit stimulating and make one feel a bit odd.
I think the Wellbutrin XL is supposed to be a slow-release version, designed to release the drug gradually all day, rather than dissolving all at once so as to be absorbed rather rapidly --- it may smooth out the blood levels and reduce some of the symptoms. Wellbutrin is relatively newly available in SA, but has been around overseas for many years, and these effects while annoying, don't seem to be dangerous.
The Buspar is primarily to hepp control anxiety symptoms, so ask your psychiatrist ( who may not have realized you were still taking it ) if a slightly higher dose of it might help control the anxiety symptoms you have been experiencing.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: drugs kill | 2009-02-24

get off the drugs man they kill and dont cure they only block symptoms - you need CBT and half of what your taking now!

remember jesus loves you

Reply to drugs kill

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.